MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NSYTE AUTOGUARD GN 18GA X 1.88IN; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NSYTE AUTOGUARD GN 18GA X 1.88IN; PERIPHERAL IV CATHETERS
Catalog Number 381447
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material: 381447, lot: 4066996.It was reported that the bd nsyte autoguard gn 18ga x 1.88in needle went through the catheter.The following information was provided by the initial reporter: it was reported by customer that when using the bd insyte autoguard 18ga x 1.88 needle under ultrasound guidance, the needle went through the catheter during iv placement rcc received a complaint via email.My name is (b)(6) and i am a nurse at (b)(6) on the rapid response team.Our team assists the vascular access team in placing ultrasound guided iv's.I came across an issue the other week that i wanted to bring to your attention.When using the bd insyte autoguard 18ga x 1.88 needle under ultrasound guidance, the needle went through the catheter during iv placement.From the patient's reaction, the event took place while i was advancing the catheter.Lot: 4066996.Ref: 381447.Exp: 2027-02-28.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the needle went through the catheter was confirmed and the cause appeared to be associated with use.One photograph was provided for investigation, which showed an 18g insyte autoguard iv catheter with the needle protruding through the side of the catheter tubing.The section of tubing between the catheter tip and the puncture site was filled with what appeared to be blood, which indicates that the tubing was likely damaged during the insertion process.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD NSYTE AUTOGUARD GN 18GA X 1.88IN
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19801617
Report Number1710034-2024-00758
Device Sequence Number20908607
Product Code FOZ
UDI-Device Identifier00382903814473
UDI-Public(01)00382903814473
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381447
Device Lot Number4066996
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown